Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 182, NWS Mobile, AL

July 19, 2006Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 19, 2006, 3:18 PM CDT for Covington County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2006, 3:18 PM CDT (20:18 UTC)
Expired
Jul 19, 2006, 3:45 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Covington County, AL

The radar

The Eglin Afb radar (KEVX), 84 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 192017
SVRMOB
ALC039-192045-
/O.NEW.KMOB.SV.W.0182.060719T2018Z-060719T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT WED JUL 19 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 345 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  PLEASANT HOME...OR ABOUT 15 MILES SOUTH OF ANDALUSIA...AND MOVING
  SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT HOME BY 330 PM CDT
  FALCO AND WING BY 345 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3106 8641 3123 8649 3115 8671 3100 8669

$$
2 follow-up statements
000 
WWUS54 KMOB 192023
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
322 PM CDT WED JUL 19 2006

ALC039-192045-
/O.CON.KMOB.SV.W.0182.000000T0000Z-060719T2045Z/
COVINGTON AL-
322 PM CDT WED JUL 19 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR
SOUTHWESTERN COVINGTON COUNTY...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR FALCO...OR ABOUT 15 MILES SOUTH OF ANDALUSIA...MOVING 
SOUTHWEST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR 
GREEN BAY AND MOVING SOUTHWEST AT 5 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  FALCO...WING...GREEN BAY AND WATKINS BRIDGE THROUGH 345 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3106 8641 3123 8649 3115 8671 3100 8669

$$
000 
WWUS54 KMOB 192042
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT WED JUL 19 2006

ALC039-192052-
/O.EXP.KMOB.SV.W.0182.000000T0000Z-060719T2045Z/
COVINGTON AL-
342 PM CDT WED JUL 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COVINGTON COUNTY 
WILL BE ALLOWED TO EXPIRE AT 345 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED AND WERE MOVING OUT OF THE COUNTY.

LAT...LON 3106 8641 3123 8649 3115 8671 3100 8669

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:00 AM CDT, 10 hours 18 minutes earlier.

Area forecast discussion, Jul 19, 5:00 AM CDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUL 19 2006

.SHORT TERM (TODAY THROUGH THURSDAY)...A WEAK SHORTWAVE
MOVING SOUTH OUT OF THE TENNESSEE RIVER VALLEY REGION WILL SPARK OFF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA TODAY.
THE STORMS TO THE NORTH AHEAD OF THIS FEATURE HAVE DIMINISHED IN
COVERAGE AND INTENSITY OVER THE PAST FEW HOURS...HOWEVER SEVERAL
REMNANT OUTFLOW BOUNDARIES ARE LINGERING JUST TO THE NORTHWEST OF
OUR AREA AND THESE WILL ALSO LIKELY PROVIDE A SURFACE FOCUS FOR MORE
ORGANIZED CONVECTION BY THE EARLY AFTERNOON HOURS MOVING DOWN THE
MEAN LAYER FLOW INTO OUR INLAND ZONES.  AGAIN...WE COULD SEE A FEW
STRONG STORMS IN THE AFTERNOON HOURS WITH VERY FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS AROUND 45 MPH.  THE SHORTWAVE WILL SHIFT
SOUTHWEST AROUND THE WESTERN PERIPHERY OF THE CENTRAL PLAINS RIDGE
AND DAMPEN OUT TONIGHT.  FOR TOMORROW...ANOTHER PIECE OF UPPER
ENERGY ROUNDING THE EASTERN SIDE OF THE CENTRAL PLAINS RIDGE WILL
SHIFT DOWN ACROSS MISSISSIPPI AND ALABAMA.  FOR NOW WE WILL STICK
CLOSE TO GUIDANCE WITH 20 PERCENT POPS MOST AREAS...HOWEVER WE MAY
HAVE TO TWEAK THOSE UP INTO THE SCATTERED RANGE LATER TODAY OR
TONIGHT AS WE GET A BETTER FEEL ON THE TIMING AND PLACEMENT OF THE
UPPER FEATURES FOR TOMORROW.  WE SPLIT THE MET/MAV TEMP VALUES
INLAND TODAY GIVEN SLIGHTLY GREATER AFTERNOON CLOUDCOVER DUE TO
SCATTERED STORMS (IN COMPARISON TO YESTERDAY) KEEPING US FROM
TOPPING OUT AS HIGH AT THE MET BUT STILL ABOVE THE MAV WHICH HAS
BEEN PERSISTENTLY TOO COOL OF LATE.  WE WILL AGAIN SEE AFTERNOON
HEAT INDEX VALUES TOP OUT IN THE 100 TO 105 RANGE TODAY AND
TOMORROW.  /05

.LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...THE CENTRAL PLAINS
UPPER RIDGE TRANSLATES WESTWARD THROUGH EARLY NEXT WEEK AS A
SHORTWAVE AMPLIFIES THE EASTERN STATES TROUGH A BIT.  WITH THE AXIS
OF THE UPPER TROUGH WEST OF OUR AREA...AND WITH A SHORTWAVE
TRANSITIONING THROUGH THE FLOW JUST NORTH OF OUR AREA...WE
ADVERTISED SLIGHTLY GREATER COVERAGES OF SHOWERS AND THUNDERSTORMS
SATURDAY INTO SUNDAY.  THE UPPER TROUGH TRANSLATES EAST AND
DE-AMPLIFIES BY THE MIDDLE OF NEXT WEEK...THEN A WEAK UPPER RIDGE
BUILDS IN ACROSS THE AREA WITH THE WESTERN ATLANTIC LOW LEVEL RIDGE
TO THE EAST PROVIDING A PATTERN CONDUCIVE FOR TYPICAL ISOLATED TO
SCATTERED DIURNAL CONVECTION.  /05

&&

.MARINE...A WEAK RIDGE OF HIGH PRES WILL CONTINUE OVER THE NORTH
CENTRAL GULF THROUGH EARLY NEXT WEEK. SOUTHERLY WINDS AND SEAS WILL
BUILD SLIGHTLY LATE SATURDAY THROUGH EARLY NEXT WEEK IN RESPONSE TO
H5 TROF AND WEAKENING FRONTAL BOUNDARY MOVING ACROSS CENTRAL AND
LOWER SECTIONS OF MS...AL AND GA. SHOWERS AND THUNDERSTORMS WILL
GENERALLY BE ISOLATED OVER THE MARINE AREA THROUGH FRIDAY BECOMING
MOSTLY SCATTERED SATURDAY THROUGH EARLY NEXT WEEK AS UPPER TROF
MOVES ACROSS THE REGION. /32

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  94  76 /  30  20  20  20
PENSACOLA   93  77  93  77 /  30  20  20  20
DESTIN      92  77  91  79 /  30  20  20  20
EVERGREEN   97  71  97  72 /  30  20  20  20
WAYNESBORO  96  73  98  73 /  30  20  20  20
CAMDEN      97  73  98  74 /  30  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/JG
32/EE
Hazardous weather outlook, Jul 19, 5:30 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT WED JUL 19 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE LATE MORNING
AND AFTERNOON HOURS AS A WEAK UPPER LEVEL DISTURBANCE MOVES SOUTH
OUT OF NORTHERN MISSISSIPPI AND ALABAMA.  A FEW STORMS WILL BECOME
STRONG ENOUGH TO PRODUCE SUDDEN DOWNBURST WINDS NEAR 50 MPH...IN
ADDITION TO PRODUCING FREQUENT DANGEROUS LIGHTNING STRIKES AND SMALL
HAIL.  LOCALLY HEAVY RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER
HOUR WILL ALSO BE POSSIBLE. THE STORMS WILL BE THE MOST NUMEROUS IN
COVERAGE AND THE STRONGEST IN INTENSITY DURING THE MID AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING
THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND
OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING HOURS.

THE PROBABILITY OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXPECTED BRIEF AND ISOLATED NATURE OF ANY SEVERE STORMS
THIS AFTERNOON...ACTIVATION OF STORM SPOTTERS OR EMERGENCY
MANAGEMENT PERSONNEL FOR SIGNIFICANT SEVERE WEATHER OPERATIONS IS
NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 19, 2:00 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CDT WED JUL 19 2006

ALZ052-061-191945-
UPPER MOBILE-WASHINGTON-
200 PM CDT WED JUL 19 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN WASHINGTON
AND NORTHERN MOBILE COUNTIES...

AT 156 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF CITRONELLE...AND MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CITRONELLE AND SIDNEY THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 19, 2:14 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT WED JUL 19 2006

FLZ001-003-192000-
INLAND ESCAMBIA-INLAND SANTA ROSA-
214 PM CDT WED JUL 19 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 213 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHWEST OF MCDAVID...AND MOVING SOUTHWEST AT
10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
OAK GROVE AND WALNUT HILL THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 19, 2:23 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT WED JUL 19 2006

FLZ003>006-192015-
COASTAL OKALOOSA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-
223 PM CDT WED JUL 19 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN OKALOOSA
COUNTY AND MOVING TOWARD EASTERN SANTA ROSA COUNTY...

AT 222 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 9 MILES SOUTHEAST OF HOLT...AND MOVING WEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HOLT...GALLIVER AND HAROLD THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 19, 2:48 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CDT WED JUL 19 2006

ALZ061>064-MSZ076-079-192045-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-GEORGE-GREENE-
INCLUDING THE CITIES OF...BAY MINETTE AND DOWNTOWN MOBILE...
248 PM CDT WED JUL 19 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...GREENE...
BALDWIN AND MOBILE COUNTIES...

AT 244 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS DEVELOPING ALONG AN OUTFLOW BOUNDARY FROM 2 MILES
NORTH OF EARLVILLE TO NEAR I65 AND AL 59...AND MOVING SOUTH AT 10
MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BAY MINETTE...SATSUMA...KUSHLA...CARPENTER...SARALAND...LOTT AND
COLEMAN DAIRY RO...SHIPMAN AND WHITEHOUSE FORKS THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Jul 19, 3:03 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT WED JUL 19 2006

ALZ060-192045-
COVINGTON-
303 PM CDT WED JUL 19 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHWEST COVINGTON
COUNTY...

AT 301 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF RED OAK...AND MOVING SOUTHWEST AT 10
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PLEASANT HOME...WING AND FALCO THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
45 TO 55 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF TWO TO THREE
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:29 PM CDTSevere Thunderstorm WarningMOBMobile31 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.